Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 306, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2007, 4:18 PM CDT for Blaine County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 15, 2007, 5:15 PM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
The radar
The North Platte radar (KLNX), 54 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:25 PM CDT | HAIL 1.75 | 7 Sse Purdum, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 152119
SVRLBF
NEC009-152215-
/O.NEW.KLBF.SV.W.0306.070715T2118Z-070715T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BREWSTER...
* UNTIL 515 PM CDT
* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BREWSTER
TO 12 MILES NORTH OF DUNNING...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF BREWSTER TO 14 MILES WEST OF BREWSTER...AND
MOVING SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BREWSTER BY 450 PM CDT...
DUNNING BY 500 PM CDT...
8 MILES NORTH OF MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA BY 515 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4208 9969 4208 10000 4205 10025 4174 10026
4174 9968
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 152131
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 PM CDT SUN JUL 15 2007
NEC009-152215-
/O.CON.KLBF.SV.W.0306.000000T0000Z-070715T2215Z/
BLAINE NE-
431 PM CDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BLAINE COUNTY...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
HIGHWAY 91 MILE MARKER 20 TO 6 MILES NORTH OF HIGHWAY 91 MILE MARKER
10...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BREWSTER TO
7 MILES NORTHWEST OF BREWSTER...MOVING SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DUNNING...HIGHWAY 91 MILE MARKER 10 AND BREWSTER BY 450 PM CDT...
HIGHWAY 91 MILE MARKER 20 BY 500 PM CDT...
7 MILES NORTH OF MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA BY 515 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4208 9969 4208 10000 4205 10025 4174 10026
4174 9968
$$
MASEK000
WWUS53 KLBF 152153
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT SUN JUL 15 2007
NEC009-152215-
/O.CON.KLBF.SV.W.0306.000000T0000Z-070715T2215Z/
BLAINE NE-
454 PM CDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR BLAINE COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHEAST OF DUNNING...OR ABOUT 13 MILES SOUTHWEST OF
BREWSTER...MOVING SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA BY 515 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4208 9969 4208 10000 4205 10025 4174 10026
4174 9968
$$
MASEK000
WWUS53 KLBF 152214
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT SUN JUL 15 2007
NEC009-152224-
/O.EXP.KLBF.SV.W.0306.000000T0000Z-070715T2215Z/
BLAINE NE-
514 PM CDT SUN JUL 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR BLAINE COUNTY EXPIRES AT 515
PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4208 9969 4208 10000 4205 10025 4174 10026
4174 9968
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:20 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 15, 2:20 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT SUN JUL 15 2007
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED A QUASI-STATIONARY
FRONT FROM WESTERN ALBERTA...ACROSS SOUTHERN SASKATCHEWAN AND THE
DAKOTAS...INTO WESTERN NEBRASKA AND THEN EAST INTO NORTHWEST
MISSOURI. THERE WAS ALSO A DRY LINE DOWN ACROSS EASTERN COLORADO.
SURFACE LOWS WERE CENTERED IN WESTERN ALBERTA...SOUTHERN
SASKATCHEWAN AND WESTERN NEBRASKA. THE RADAR MOSAIC SHOWED ISOLATED
STORMS ASSOCIATED WITH THE BOUNDARY IN NORTH CENTRAL NEBRASKA AND IN
NORTHWEST KANSAS. THE 18Z NORTH PLATTE SOUNDING SHOWED CONSIDERABLE
INSTABILITY WITH CONVECTIVE POTENTIAL ENERGY OF 2600J/KG AND
PRECIPITABLE WATER OF 1.06 INCH WHICH AGREED FAIRLY WELL WITH THE
SATELLITE DERIVED VALUE OF 27MM. THE SATELLITE DERIVED PRODUCT
IMAGERY SHOWED THE MOISTURE PLUME EXTENDING WELL INTO THE DAKOTAS.
&&
.SHORT TO MEDIUM RANGE DISCUSSION...
CONVECTION SHOULD CONTINUE DEVELOPING ALONG THE BOUNDARY SINCE
VERY UNSTABLE CONDITIONS ARE PRESENT. WITH SUCH A HIGH CONVECTIVE
POTENTIAL ENERGY AND A VIRTUALLY NON-EXISTENT CAP...SEVERE STORMS
ARE POSSIBLE PRETTY MUCH ANYWHERE ALONG AND EAST OF NEBRASKA HIGHWAY
61 AND ALONG AND NORTH OF INTERSTATE HIGHWAY 80.
SEASONABLY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...
BUT AN EASTERLY COMPONENT TO THE WIND DIRECTION WILL KEEP THE HEAT
FROM BEING EXTREME.
&&
.MEDIUM TO LONG RANGE DISCUSSION...
TEMPERATURES OF 95-100F ARE LIKELY OVER MUCH OF CENTRAL AND
WESTERN NEBRASKA TUESDAY AND WEDNESDAY WITH SOME MODERATION
THURSDAY.
A SURFACE BOUNDARY IS EXPECTED TO STALL ACROSS SOUTH CENTRAL AND
SOUTHWEST NEBRASKA LATE WEDNESDAY. THIS WILL PROVIDE THE FORCING
NEEDED TO GENERATE CONVECTION WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. IN FACT...THERE IS THE POTENTIAL FOR AN ORGANIZED CONVECTIVE
SYSTEM DURING THAT TIME. OUR CONFIDENCE IS NOT HIGH IN THE MEDIUM
RANGE FORECASTS AT THIS TIME...SO WE WILL ONLY INTRODUCE THE MENTION
OF THUNDERSTORMS WITHOUT PUSHING THE CHANCES TOO HIGH. THE PRESENCE
OF THE SURFACE BOUNDARY WILL GIVE AN EASTERLY COMPONENT TO THE WIND
RESULTING IN LOWER TEMPERATURES WEDNESDAY THROUGH FRIDAY THAN
PREVIOUSLY FORECAST.
&&
.AVIATION...
EXCEPT FOR IN THE VICINITY OF THUNDERSTORMS...VISUAL FLIGHT
CONDITIONS ARE EXPECTED OVER WESTERN NEBRASKA. IT APPEARS THAT A
MENTION OF THUNDERSTORMS IS APPROPRIATE IN THE TERMINAL FORECASTS
FOR VALENTINE AND NORTH PLATTE AS WELL.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/13Hazardous weather outlook, Jul 15, 3:18 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT SUN JUL 15 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 318 PM CDT SUN JUL 15 2007 /218 PM MDT SUN JUL 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING IN MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WIND. A STATIONARY FRONT ACROSS SOUTH CENTRAL THROUGH WESTERN NEBRASKA IS EXPECTED TO BE THE FOCUS FOR DEVELOPMENT OF A FEW THUNDERSTORMS. STRONG INSTABILITY WILL ENHANCE THE STRENGTH OF THE STORMS AND SEVER WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AND THURSDAY NIGHT ALONG ANOTHER FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, Jul 15, 3:22 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 SW DUNNING 41.81N 100.13W
07/15/2007 E0.88 INCH BLAINE NE PUBLIC
&&
ADOLocal storm report, Jul 15, 4:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 PM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 SSE BREWSTER 41.84N 99.81W
07/15/2007 E1.75 INCH BLAINE NE PUBLIC
HAIL UP TO THE SIZE OF GOLF BALLS COVERING THE GROUND.
LASTED APPROXIMATELY 10 MINUTES.
&&
ADOThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 47 min |
| Jul 15, 2:41 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 49 min |
| Jul 15, 3:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 15, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 65 min |
| Jul 15, 3:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jul 15, 3:32 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 58 min |
| Jul 15, 3:51 PM CDT | Tornado Warning | LBF | Brown, Rock | 39 min |
| Jul 15, 4:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jul 15, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 65 min |
| Jul 15, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 46 min |
| Jul 15, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 15, 5:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Jul 15, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 26 min |
| Jul 15, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 51 min |
| Jul 15, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 15, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| Jul 15, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.